MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMER 700 GRAMS; HAMMER, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMER 700 GRAMS; HAMMER, SURGICAL
Catalog Number 399.43
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reportedly there was no patient involvement.Date of event: unknown.Device is an instrument and is not implanted/explanted.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during sterile processing on unknown date, it was noticed that the hammer handle broke.No surgical involvement was noted.No patient involvement.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: reporter facility name, address and phone number.A product investigation was conducted.Visual inspection: the handle was found to be broken into multiple pieces.The break runs through the dowel pin.Two large pieces were returned; however, additional pieces were missing.The received condition agrees with the complaint condition.Drawing/specification review: the relevant drawings were reviewed during investigation.It was determined that the device was manufactured prior to september 2003; however, the exact revision could not be determined.Dimensional inspection: the thickness of the handle was measured and is within the specification per relevant drawing.Material/hardness review: as the lot number was not known a dhr review could not be performed to confirm the material.No definitive root cause was able to be determined; however, it is likely that the device experienced wear and rough handling from over 15 years of use.There is no indication that a manufacturing issue contributed to the complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMER 700 GRAMS
Common Device Name
HAMMER, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7796568
Report Number2939274-2018-53365
Device Sequence Number13738950
Product Code FZY
UDI-Device Identifier10886982202819
UDI-Public(01)10886982202819
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.43
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1